Alert archive / Florida / Tornado Warnings in 2022

Tornado Warning 52, NWS Tallahassee, FL

May 6, 2022Jefferson County, Taylor County, Florida

NWS Tallahassee, FL issued this tornado warning at May 6, 2022, 6:07 PM EDT for Jefferson County, Taylor County, Florida. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 6, 2022, 6:07 PM EDT (22:07 UTC)
Expired
May 6, 2022, 6:30 PM EDT
In force
23 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Jefferson County, FL, Taylor County, FL

The radar

The Tallahassee radar (KTLH), 49 km from the middle of the area, began a volume at 22:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 6, 12:57 PM EDTTornado WatchSPC7 hr

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.1 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2022-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 515 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2022-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 83 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
515 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
880 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
83 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted.

607 
WFUS52 KTAE 062207
TORTAE
FLC065-123-062230-
/O.NEW.KTAE.TO.W.0052.220506T2207Z-220506T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tallahassee FL
607 PM EDT Fri May 6 2022

The National Weather Service in Tallahassee has issued a

* Tornado Warning for...
  Southwestern Jefferson County in Big Bend of Florida...
  Northwestern Taylor County in Big Bend of Florida...

* Until 630 PM EDT.
    
* At 607 PM EDT, a severe thunderstorm capable of producing a tornado
  was located 14 miles east of St. Marks, moving east at 35 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This tornadic thunderstorm will remain over mainly rural areas of
  southwestern Jefferson and northwestern Taylor Counties, including
  the following locations... Scanlon and Econfina.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3007 8405 3015 8405 3018 8379 3005 8379
TIME...MOT...LOC 2207Z 267DEG 32KT 3010 8397 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

55-SCHOLL
1 follow-up statement
303 
WWUS52 KTAE 062222
SVSTAE

Severe Weather Statement
National Weather Service Tallahassee FL
622 PM EDT Fri May 6 2022

FLC065-123-062232-
/O.EXP.KTAE.TO.W.0052.000000T0000Z-220506T2230Z/
Jefferson FL-Taylor FL-
622 PM EDT Fri May 6 2022

...THE TORNADO WARNING FOR SOUTHWESTERN JEFFERSON AND NORTHWESTERN
TAYLOR COUNTIES WILL EXPIRE AT 630 PM EDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire.  However gusty
winds are still possible with this thunderstorm.

A Tornado Watch remains in effect until 700 PM EDT for Big Bend of
Florida.

LAT...LON 3007 8405 3015 8405 3018 8379 3005 8379
TIME...MOT...LOC 2222Z 267DEG 32KT 3011 8383 

$$

55-SCHOLL

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this tornado warning went out at May 6, 4:06 PM EDT, 2 hours 1 minute earlier.

Area forecast discussion, May 6, 4:06 PM EDT, 2 hours 1 minute before
Area Forecast Discussion
National Weather Service Tallahassee FL
406 PM EDT Fri May 6 2022

.NEAR TERM [Through Saturday Morning]...

Widespread showers and storms continue to affect south and southeast
parts of the forecast area with a threat for severe storms expected
to continue through at least the next few hours. Convective activity
has by and large been centered more over the southern portions of
the forecast area. A large reason for this is convection this
morning persisting longer than forecast. This intense convection
overnight brought an outflow boundary into the northern Gulf of
Mexico that has largely served as the focus for the strongest
storms. Additionally, drier wrapping in behind the shortwave trough
across Alabama has helped supress much of the convection across
southeast Alabama.

As we progress through the rest of the evening the primary focus for
severe storms will remain across southwest Georgia and generally
east of the Apalachicola River as the forcing for ascent lifts off
to the northeast and instability begins to decrease towards sunset.
While the organized severe threat is beginning to show some signs of
decreasing coverage, sufficient instability and shear still exist
across the Florida Big Bend to allow at least a few strong/severe
storms through the evening hours with the threat area shifting
into southern Georgia and the southeast Florida Big Bend through
the next few hours.

.SHORT TERM [Saturday Through Sunday Night]...

Upper level trough that brought an active end to the week will
push offshore the east coast through the remainder of the weekend
as drier northerly flow takes over. No rain is expected through
the end of the weekend with the only concerns being low fire
weather concerns as lower relative humidities move in to the area
and breezy conditions move in on Saturday. Temperatures will be a
few degrees color on Sunday as northerly flow keeps temperatures
in the low 80s across southwest Georgia and southeast Alabama with
temperatures in the mid 80s across our Florida counties.

.LONG TERM [Monday Through Friday]...

Upper level flow becomes increasingly amplified as a blocking
pattern sets up across the US. The upper level trough that moved
through the area on Friday is expected to cut off over the western
Atlantic and meander west through the period. At the surface, dry
north and northeasterly flow will prevail through much of
upcoming week. While no significant shots of cooler air are
expected, the northeast flow should at least keep temperatures
near to slightly above seasonable norms and in the mid 80s.

&&

.AVIATION...
[Through 18Z Saturday]

MVFR/IFR conditions in thunderstorms can be expected for the rest
of the afternoon, especially across TLH/VLD/ABY where shower
chances are greatest through this evening. Elsewhere, a mix of
VFR/MVFR conditions are expected to prevail with breezy southwest
flow. The frontal system moves through with VFR expected to
prevail at all area TAF sites after 09z with west/northwest flow
prevailing.

&&

.MARINE...

Cold front moves through tonight and rain chances will end from
west to east through the rest of this evening and early Saturday
morning. Gusty westerly winds will develop overnight with advisory
level conditions developing through tonight. Winds remain elevated
tomorrow with improving conditions Saturday night into Sunday.
While conditions improve winds and seas will at least remain
elevated into next week around 10 to 15 knots and with seas around
2 to 3 feet.

&&

.FIRE WEATHER...

Dry and breezy conditions move in for Saturday across the forecast
area and with high dispersions expected across the area on
Saturday and Sunday. With area fuels somewhat dry given the
pattern over the last few weeks, there are some low end fire
weather concerns through the next two days. A dry pattern is
likely to continue into early next week.

&&

.HYDROLOGY...

Widespread rainfall amounts will generally be limited to three
quarters to and inch or less by the time this afternoon's system
moves out. Some of the showers and thunderstorms from the rest of
today may result in heavy rain, allowing for localized flooding
issues, particularly in poor drainage or urban areas. No
significant river flooding issues are expected through the next 7
to 14 days as a dry pattern develops.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   66  87  59  86  60 /  30   0   0   0   0
Panama City   69  82  62  83  64 /  10   0   0   0   0
Dothan        61  81  55  82  58 /  10   0   0   0   0
Albany        63  82  57  82  58 /  20   0   0   0   0
Valdosta      65  84  58  83  57 /  30   0   0   0   0
Cross City    70  85  62  86  61 /  60  10   0   0   0
Apalachicola  70  82  63  82  66 /  30   0   0   0   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Saturday evening for Coastal Bay-
     Coastal Franklin-Coastal Gulf-South Walton.

GA...None.
AL...None.
GM...Small Craft Advisory until 5 AM EDT /4 AM CDT/ Saturday for
     Apalachee Bay or Coastal Waters From Keaton Beach to
     Ochlockonee River FL out to 20 Nm-Coastal Waters From
     Ochlockonee River to Apalachicola Fl out to 20 Nm-Coastal
     waters from Suwannee River to Keaton Beach FL out 20 NM-
     Coastal waters from Mexico Beach to Apalachicola FL out 20
     NM-Coastal waters from Mexico Beach to Okaloosa Walton
     County Line FL out 20 NM-Waters from Suwannee River to
     Apalachicola FL from 20 to 60 NM-Waters from Apalachicola
     to Mexico Beach FL from 20 to 60 NM-Waters from Mexico
     Beach to Okaloosa Walton County Line FL from 20 to 60 NM.

&&

NEAR TERM...Dobbs
SHORT TERM...Dobbs
LONG TERM...Dobbs
AVIATION...Dobbs
MARINE...Dobbs
FIRE WEATHER...Dobbs
HYDROLOGY...Dobbs

In the hours before

Local storm report, May 6, 5:08 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
508 PM EDT FRI MAY 6 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0443 PM     TSTM WND GST     1 SSW LAKE TALQUIN      30.42N 84.57W
05/06/2022  M53 MPH          LEON               FL   MESONET

&&

JM
Special weather statement, May 6, 5:15 PM EDT, 52 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
515 PM EDT Fri May 6 2022

FLZ017-018-062200-
Inland Jefferson FL-Leon FL-
515 PM EDT Fri May 6 2022

...Strong thunderstorms will impact portions of northwestern
Jefferson and eastern Leon Counties through 600 PM EDT...

At 515 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 12 miles west of Monticello to 9 miles east of
Tallahassee to near Woodville. Movement was east at 25 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Monticello, Woodville, Tallahassee, Alma, Ralford Greenway, Dills,
Cody, Nash, Miccosukee, Thomas City, Drifton, Casa Blanco, Chaires,
Waukeenah, Wacissa, Wacissa Springs, Lake Miccosukee, Fincher,
Apalachee Regional Park and Chaires Crossroads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 700 PM EDT for Big Bend of
Florida...and south central Georgia.

&&

LAT...LON 3053 8379 3029 8389 3031 8428 3049 8418
      3067 8407 3066 8376
TIME...MOT...LOC 2115Z 262DEG 20KT 3060 8407 3051 8411 3032 8426

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

01-GONZALEZ
Local storm report, May 6, 5:27 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
527 PM EDT FRI MAY 6 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     TSTM WND DMG     2 WNW TALLAHASSEE MALL  30.49N 84.33W
05/06/2022                   LEON               FL   EMERGENCY MNGR

            TREE REPORTED DOWN ON ROAD NEAR HOMEWOOD RD
            AND OLD BAINBRIDGE RD.

&&

RH
Special weather statement, May 6, 5:29 PM EDT, 38 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
529 PM EDT Fri May 6 2022

FLZ014-114-115-062215-
Inland Gulf FL-Coastal Franklin FL-Coastal Gulf FL-
529 PM EDT Fri May 6 2022

...A strong thunderstorm will impact portions of southern Gulf and
west central Franklin Counties through 615 PM EDT/515 PM CDT/...

At 529 PM EDT/429 PM CDT/, Doppler radar was tracking a strong
thunderstorm 10 miles southwest of Mexico Beach, or 12 miles west of
Port St. Joe, moving east at 35 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Port St. Joe, Mexico Beach, Nine Mile, Highland View, Eleven Mile, St
Joseph State Park, Thirteen Mile, Odena, Cape San Blas, Indian Pass,
Jones Homestead, Ward Ridge, Milltown, Simmons Bayou, Beacon Hill and
Saint Joe Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 700 PM EDT/600 PM CDT/ for
Big Bend of and the Panhandle of Florida.

&&

LAT...LON 2973 8548 2988 8549 2995 8560 2996 8545
      2993 8539 2996 8539 2997 8510 2967 8508
      2964 8542
TIME...MOT...LOC 2129Z 267DEG 31KT 2982 8551

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

01-GONZALEZ
Special weather statement, May 6, 5:31 PM EDT, 36 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
531 PM EDT Fri May 6 2022

FLZ018-019-GAZ159>161-062230-
Inland Jefferson FL-Madison FL-Brooks GA-Lanier GA-Lowndes GA-
531 PM EDT Fri May 6 2022

...Strong thunderstorms will impact portions of northeastern
Jefferson, northeastern Madison, southwestern Lanier, Lowndes and
southern Brooks Counties through 630 PM EDT...

At 531 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles southwest of Quitman to 14 miles
northwest of Madison. Movement was east at 45 mph.

HAZARD...Wind gusts of 50 to 55 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Lake Park, Quitman, Valdosta, Lakeland, I-75 At Exit 16, Moody Air
Force Base, Remerton, Meigs, Dasher, Grooverville, Barretts, Hamburg,
Pinetta, Lovett, Nankin, Empress, Clyattville, Brooks Co A/p, Hanson
and I-75 At Exit 11.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 700 PM EDT for Big Bend of
Florida...and south central Georgia.

&&

LAT...LON 3085 8301 3085 8309 3080 8310 3079 8313
      3063 8314 3063 8329 3062 8327 3054 8325
      3052 8365 3071 8375 3077 8374 3108 8309
      3086 8301
TIME...MOT...LOC 2131Z 254DEG 39KT 3071 8368 3058 8361

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH

11-MM
Local storm report, May 6, 5:44 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
544 PM EDT FRI MAY 6 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     TSTM WND DMG     2 S LAKE JACKSON        30.50N 84.33W
05/06/2022                   LEON               FL   EMERGENCY MNGR

            TREE REPORTED DOWN ON ROADWAY NEAR OLD
            BAINBRIDGE RD AND FRED GEORGE RD.

&&

RH

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 3:25 AM EDTSmall Craft AdvisoryTAE45 hr
May 6, 6:18 AM EDTSevere Thunderstorm Warning Considerable damage threatTAEBay, Holmes, Walton, Washington57 min
May 6, 6:36 AM EDTSpecial Marine WarningTAE84 min
May 6, 7:07 AM EDTSevere Thunderstorm WarningTAEHolmes, Jackson, Walton, Washington23 min
May 6, 10:31 AM EDTSpecial Weather StatementTAEWalton44 min
May 6, 10:38 AM EDTSevere Thunderstorm WarningTAEWalton, Washington52 min
May 6, 10:59 AM EDTSpecial Marine WarningTAE61 min
May 6, 11:28 AM EDTSpecial Weather StatementTAEHolmes47 min
May 6, 11:39 AM EDTSpecial Weather StatementTAEWashington51 min
May 6, 11:56 AM EDTSevere Thunderstorm WarningTAEBay, Washington29 min
May 6, 11:59 AM EDTSpecial Marine WarningTAE61 min
May 6, 12:01 PM EDTTornado WarningTAEBay, Washington15 min
May 6, 12:09 PM EDTSpecial Weather StatementTAEJackson51 min
May 6, 12:55 PM EDTSpecial Marine WarningTAE2 hr
May 6, 1:00 PM EDTSpecial Weather StatementTAEBay45 min
May 6, 1:25 PM EDTSevere Thunderstorm WarningTAEBay, Calhoun, Gadsden, Jackson, Liberty50 min
May 6, 2:02 PM EDTSpecial Weather StatementTAEBay43 min
May 6, 2:12 PM EDTSevere Thunderstorm WarningTAECalhoun, Gadsden, Jackson, Leon, Liberty, Wakulla48 min
May 6, 2:27 PM EDTSpecial Marine WarningTAE2 hr
May 6, 2:27 PM EDTSpecial Weather StatementTAEWalton33 min
May 6, 2:58 PM EDTSevere Thunderstorm WarningTAEGadsden, Leon, Liberty15 min
May 6, 3:11 PM EDTSpecial Weather StatementTAECalhoun, Washington34 min
May 6, 3:38 PM EDTSevere Thunderstorm WarningTAECalhoun, Gadsden, Liberty37 min
May 6, 4:00 PM EDTSpecial Weather StatementTAEBay30 min
May 6, 4:13 PM EDTSpecial Weather StatementTAEGadsden47 min
May 6, 4:18 PM EDTSpecial Marine WarningTAE57 min
May 6, 4:23 PM EDTSevere Thunderstorm WarningTAEGadsden, Leon, Liberty37 min
May 6, 4:40 PM EDTSevere Thunderstorm WarningTAEGadsden, Leon35 min
May 6, 5:08 PM EDTSpecial Marine WarningTAE3 hr
May 6, 5:12 PM EDTSpecial Marine WarningTAE33 min
May 6, 5:15 PM EDTSpecial Weather StatementTAEJefferson45 min
May 6, 5:29 PM EDTSpecial Weather StatementTAEGulf46 min
May 6, 5:34 PM EDTSevere Thunderstorm WarningTAEJefferson, Madison26 min
May 6, 5:43 PM EDTTornado WarningTAEGulf32 min
May 6, 5:50 PM EDTTornado WarningTAEJefferson, Wakulla25 min
May 6, 5:52 PM EDTSpecial Marine WarningTAE53 min
May 6, 6:05 PM EDTSevere Thunderstorm WarningTAEMadison25 min
May 6, 6:24 PM EDTSpecial Weather StatementTAEFranklin51 min
May 6, 6:27 PM EDTSpecial Marine WarningTAE48 min
May 6, 6:38 PM EDTSpecial Weather StatementTAETaylor52 min
May 6, 6:52 PM EDTTornado WarningTAETaylor23 min
May 6, 7:05 PM EDTSpecial Marine WarningTAE85 min
May 6, 7:12 PM EDTSpecial Marine WarningTAE93 min
May 6, 7:15 PM EDTSpecial Weather StatementTAELafayette45 min

Nearby

Tornado Warnings in Florida, 2022Every tornado warning in 2022Tornadoes in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.